MAUDE Adverse Event Report: ABIOMED, INC. - 1220648 IMPELLA; INTRODUCER, CATHETER (INTRODUCER)

ABIOMED, INC. - 1220648 IMPELLA; INTRODUCER, CATHETER (INTRODUCER)
Catalog Number 0052-3046
Medical Device Problem Codes Fluid/Blood Leak (1250); Patient Device Interaction Problem (4001)
Health Effect - Clinical Code Hemorrhage/Blood Loss/Bleeding (1888)
Date of Event 05/12/2026
Type of Reportable Event Serious Injury
Event or Problem Description
An impella cp was inserted via the 14fr introducer to support (b)(6) male patient who had been admitted in for a planned protected percutaneous coronary intervention (pci).The patient was in scai stage e shock at the time of pump insertion.The patient's underlying medical history was not shared.The 14fr introducer was noted to be leaking blood from the diaphragm during the pci procedure of the left main coronary artery.As the patient was in critical condition and was suffering from hypotension the team made decision to leave the pump in for hemodynamic support, but peel away the 14fr introducer.The introducer was peeled away and the repositioning sheath was inserted.The patient had blood work drawn and the hemoglobin was found to have dropped from 11g/dl to 6g/dl.This lab drop and diagnosis of hypovolemia, prompted the team to infuse 2 units of blood back to the patient.Anticoagulation necessary for the pump placement and support can contribute to access site bleeding.This patient was known to have 9,000 units of heparin anticoagulation infused and the activated clotting time was 222 seconds at time of the bleeding.The pump support was explanted after approximately 20 hours of support and successfully being weaned off the pump support.The patient survived the bleed.
 
Additional Manufacturer Narrative
This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by abiomed inc or its employees that the report constitutes an admission that the product, abiomed inc, or its employees, caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Additional Manufacturer Narrative
Additional information has been provided in d3.Major bleed/pdi: the cause of major bleed/pdi was not determined since product was not returned and insufficient clinical details were provided.Fluid leak: the cause of the leak was not determined since product was not returned and insufficient clinical details were provided.

Brand Name
IMPELLA
Common Device Name
INTRODUCER, CATHETER (INTRODUCER)
Manufacturer (Section D)
ABIOMED, INC. - 1220648
22 cherry hill drive
danvers MA 01923
Manufacturer Contact
derek sammarco
22 cherry hill drive
danvers, MA 01923
7814934967
MDR Report Key25240408
Report Number1220648-2026-08052
Device Sequence Number18541125
Product Code DYB
UDI-Device Identifier00813502011692
UDI-Public(01)00813502011692(17)280229(10)S9652826
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
P140003
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2026
Device Explanted Year2026
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue Number0052-3046
Device Lot NumberS9652826
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/12/2026
Supplement Date Received by Manufacturer07/02/2026
Initial Report FDA Received Date05/21/2026
Supplement Report FDA Received Date07/03/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexMale
Patient Weight88 KG
Patient EthnicityNon Hispanic
Patient RaceWhite